Nebraska, 2021Drought in Nebraska, November 1 to 30, 2021
November 1 to 30, 2021 · NWS LBF · 5 events in 5 counties and zones
Severe (D2) drought conditions remained unchanged across portions of western and north central Nebraska in November. Severe (D2) drought conditions were present over portions of Garden, Sheridan, Hayes, Boyd and Holt counties.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe (D2) drought conditions remained unchanged across portions of western and north central Nebraska in November. Severe (D2) drought conditions were present over portions of Garden, Sheridan, Hayes, Boyd and Holt counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 31, 10:43 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 31, 10:43 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1143 PM CDT Sun Oct 31 2021
.UPDATE...
Issued at 855 PM CDT Sun Oct 31 2021
Current radar imagery has a 20 to 30 mile wide band of
precipitation centered along along a line from Lewellen Nebraska
to North Platte. Within this band, moderate snow continues to fall
and so far, we have received around an inch of snow at the North
Platte Airport on grassy surfaces. Looking at the latest HRRR, the
main band of precipitation has trended slightly farther north
compared to the ongoing forecast. After collaborating with GID,
decided to add Logan and Custer county to the winter weather
advisory. For Custer county, the advisory is mainly for the
southern half of the county, as some locations across far northern
portions of the county, may see little to no snowfall.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 351 PM CDT Sun Oct 31 2021
The models have really perked up on the forcing for snow tonight and
Monday morning. We are now getting a good signal for periods of
strong lift in the DGZ, which for this system is far aloft at
600mb-500mb.
WPC noted that CSI banded snow would likely develop in the DGZ and
suggested a good chance for 1 inch per hour snowfall rates
tonight. This is supported by the HREF, SREF and NAM models which
suggest visibility will fall to 1/2 mile during periods of heavy
snow tonight. The RAP and HRRR models show 1 hr QPF totals around
0.10 inches which would be 1 inch per hour snowfall rates.
A coupled 300mb jet is partly responsible for the stronger forcing
shown by the models. The coupled feature develops across the
Panhandle this evening and translates east into cntl Nebraska
overnight.
The snow forecast leans on the NBM which is in the middle of the
model forecast envelop for highest QPF totals of around 0.50 inches.
Some models like the NAM12 and GEM regional suggest a more southward
track of what appears to be a 50 or so mile wide area of 5-inch
snowfall totals while other models like the SREF, GFS and HRRR are
farther north.
Thus, some models favor areas along and south of Interstate 80 for
the best snowfall while the nrn models favor areas along and north
of the Interstate into the srn Sandhills. Since satellite and radar
this afternoon show enhanced returns north of the Interstate, the
forecast favors areas along and north of the Interstate for the best
snowfall. Arthur and McPherson counties have been added to the
Winter Weather Advisory in effect tonight and Monday morning.
Snow levels across the Panhandle Saturday night were operating
around 4000ft. These levels should fall to 3000ft late this
afternoon and then lower overnight. A push of dry sfc air moving
through the Sandhills should provide evaporative cooling for a rapid
changeover from rain to snow. Temperatures aloft at 850mb and above
are below 0C and no warm air advection is predicted by the models.
.LONG TERM...(Tuesday through Sunday)
Issued at 351 PM CDT Sun Oct 31 2021
Two more upper level disturbances will move across the Rockies
and get caught up in a deepening upper low across the ern Canada.
Both of these disturbances will pass through Colorado and Kansas,
south of Nebraska. Chance-slight chance POPs are in place across
southwest Nebraska for these systems and QPF totals of a few
hundredths of an inch are predicted across swrn Nebraska.
The SREF is signaling persistent stratus through Wednesday night.
This is the result of trapped moisture beneath a broad area of
sfc high pressure stretching from Nebraska to the northeast U.S..
The prospect of a radiation night with temperatures falling into
the teens appears low for this reason; 20s for lows are in place
instead.
Temperatures should rise Thursday and Fridays as h850mb temperatures
will rise to 10C. 10C would support highs in the 60s but the
blended forecast ignores this and continues to advertise highs in
the 50s. Look for later forecasts to mark highs up into the 60s
as suggested by the ECM and GFS guidance.
The ECM and GFS are at odds Saturday and Sunday. The problem is a
long wave trof moving ashore across the Pacific Northwest. The
GFS will amplify the system across the Dakotas while the ECM
shears the system out across srn Canada. If the GFS verifies then
a strong cold front would sweep into Nebraska vs the ECM
continuing mild weather. By Sunday, the models are 15C apart with
temperatures at h850 which equates to about a 20 degree fahrenheit
difference forecast highs. The weekend forecast will have to wait
for the models to converge for a reliable forecast.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1142 PM CDT Sun Oct 31 2021
IFR conditions will continue in the Panhandle and southwest
Nebraska, including KLBF, through the morning. Light to moderate
snow will lead to reduced visibility. By the afternoon the snow
should dissipate, but MVFR conditions will continue due to low
ceilings and visibility. In northern Nebraska including KVTN, VFR
conditions should remain through most of the morning, but MVFR
conditions could develop for a few around sunrise as ceilings drop
and snow showers begin. VFR conditions should return and remain
for the rest of the forecast period afterwards.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 1 PM CDT /noon MDT/ Monday for
NEZ022-035>038-056>059-070-071.
&&
UPDATE...Buttler
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Meltzer
Hazardous weather outlook, Oct 31, 3:29 PM CST, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
429 PM CDT Sun Oct 31 2021
NEZ004>010-022>029-035>038-056>059-069>071-094-012130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
429 PM CDT Sun Oct 31 2021 /329 PM MDT Sun Oct 31 2021/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
A Winter Weather Advisory has been issued for the southern
Panhandle and southwest Nebraska including the Interstate 80
corridor through North Platte. Please refer to this product for
more details. Accumulating snow will move in from the west
beginning this evening and lasting though the night.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Snow will continue through much of the morning on Monday before
diminishing by the afternoon. Storm total snow amounts of 3 to 5
inches are expected from portions of the southern Panhandle into
southwest Nebraska, including the I-80 corridor. Locally heavier
amounts are possible.
There is a small chance for additional light snow Tuesday and
Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Taylor
Drought, Boyd
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Severe (D2) conditions remained unchanged across eastern Boyd county in November. The cooperative station at Butte reported 0.30 inches of precipitation for the month of November. This was 0.56 inches below the normal of 0.86 inches. The cooperative station at Lynch reported 0.17 inches of precipitation in November.
Drought, Holt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued over the northern half of Holt county in November. The cooperative station at O'Neill reported 0.55 inches of precipitation for the month of November. This was 0.34 inches below the normal of 0.89 inches. The cooperative station at Atkinson 3SW reported 0.25 inches of precipitation in November. This was 0.46 inches below the normal of 0.71 inches.
Drought, Hayes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued over Hayes county through the month of November. The cooperative observer at Hayes Center reported 0.28 inches of precipitation for the month of November. This was 0.33 inches below the normal of 0.61 inches.
Drought, Garden
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over northwestern Garden county persisted through the end of November. The cooperative station at Lisco reported 0.55 inches of precipitation for November. This was 0.04 inches below the normal of 0.59 inches.
Drought, Sheridan
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued over southwestern Sheridan county through the end of November. The cooperative station at Ellsworth 2W reported 0.17 inches of precipitation for November. This was 0.25 inches below the normal of 0.42 inches.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in South Dakota, November 1 to 30, 2021$565,000 · 19 events
- Drought in California, November 1 to 30, 202140 events
- Drought in New Mexico, November 1 to 30, 202138 events
- Drought in North Dakota, November 1 to 30, 202128 events
- Drought in Hawaii, November 1 to 30, 202122 events
- Drought in Colorado, November 1 to 30, 202121 events
- Drought in Iowa, November 1 to 2, 202118 events
- Drought in Colorado, November 1 to 30, 202116 events
- Drought in Montana, November 1 to 30, 202116 events
- Drought in Minnesota, November 1 to 30, 202113 events
- Drought in California, November 1 to 30, 202112 events
- High Surf in Hawaii, November 1 to 4, 202111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991670, 991671, 991673, 991674, 991675.